MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY CO. HEMOSIL SYNTHASIL; ACTIVATED PARTIAL THROMBOPLASTIN

INSTRUMENTATION LABORATORY CO. HEMOSIL SYNTHASIL; ACTIVATED PARTIAL THROMBOPLASTIN
Catalog Number 00020006800
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is an initial report.A follow-up report will be submitted upon investigation completion.
 
Event or Problem Description
On (b)(6) 2026, the customer reported erroneously low aptt results (<21.0 seconds), below their established cutoff, for four patient samples when testing with hemosil synthasil, lot n0754328, on an acl top 350 cts (serial number (b)(6).For sample (b)(6), testing was performed at 10:55 and 11:16 on the same day, with both aptt results reported as <21.0 seconds.The user then repeated the test on another analyzer (acl top, serial number (b)(6), which produced an aptt value of 30.2 seconds.A corrected patient report was subsequently issued.A service visit was dispatched to evaluate the instrument.No hardware related issues were identified, and system verification passed.No patient impact reported.
 
Additional Manufacturer Narrative
Manufacturing and qc records for hemosil synthasil lot n0754328, normal control 1 lot n0834406, and abnormal control 3 lot n0754344 were reviewed.All lots met specifications with no trends or nonconformances identified.Instrument evaluation of acl top 350 cts sn (b)(6) found all checked components operating within specification and no hardware defects.Review of sample and qc data showed low aptt-ss recoveries and failed aptt qc events earlier in the day, with recovery to acceptable qc later.Pt-read qc remained within expected limits.Although the root cause of the erroneous aptt-ss performance cannot be conclusively determined, reagent contamination remains a plausible contributor to the inconsistent qc recovery and low aptt results.To reduce the potential for recurrence, users are advised to insert reagent racks carefully to minimize splashing and associated contamination risk.Based on this assessment, no remedial action is required.This incident will be monitored through trending analysis.

Brand Name
HEMOSIL SYNTHASIL
Common Device Name
ACTIVATED PARTIAL THROMBOPLASTIN
Manufacturer (Section D)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730 2443
Manufacturer (Section G)
INSTRUMENTATION LABORATORY CO.
526 route 303
orangeburg NY 10962
Manufacturer Contact
keith kelly
180 hartwell road
bedford, MA 01730-2443
MDR Report Key24308474
Report Number1217183-2026-00001
Device Sequence Number21239229
Product Code GFO
UDI-Device Identifier08426950078920
UDI-Public(01)08426950078920(11)250801(17)270731(10)N0754328
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K060688
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00020006800
Device Lot NumberN0754328
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/10/2026
Supplement Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/08/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown